Alert archive / New York / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 70, NWS Binghamton, NY

June 1, 2004Oneida County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 1, 2004, 5:16 PM EDT for Oneida County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2004, 5:16 PM EDT (21:16 UTC)
Expired
Jun 1, 2004, 5:45 PM EDT
In force
29 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Oneida County, NY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:25 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:45 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 1, 3:45 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT TUE JUN 1 2004

.DISCUSSION...
SO FAR NO SVR WEATHER, SEVERAL REPORTS OF SMALL HAIL WITH VILS
RANGING FROM THE MID 30S TO LOWER 40S. ACTIVITY BEGINNING TO
DIMINISH AND EXPECT TSRA ACTIVITY WILL BE OVER BY 22Z.

TONIGHT...TOWARD MORNING SFC COLD FRONT APPROACHES NRN ZONES. GFS A
BIT FASTER THAN ETA WITH FRONTAL PASSAGE. TOWARD MORNING WILL RIDE
WITH LIKELY POPS ACROSS NRN ZONES, CHC CENTRAL AND DRY FAR SE
ZONES.

WEDNESDAY...COLD FRONT CROSSES REGION WITH BEST THREAT FOR SVR
WEATHER FAR SE ZONES WHERE ENOUGH HEATING BEFORE FROPA WILL PRODUCE
THE BEST INSTABILITY.  LIKELY POPS ALL AREAS.

WEDNESDAY NIGHT...AFTER SOME LINGERING EVENING SHOWERS SKIES WILL
GRADUALLY IMPROVE.

THURSDAY...SFC HIGH PRESSURE WILL BUILD IN FROM THE UPPER GREAT
LAKES. WITH T85 5/6C ANOTHER COOL DAY FOR EARLY JUNE.

EXTENDED (THU NIGHT - TUE)...

MAIN CONCERN FOR THE WEEKEND WILL BE THE PROXIMITY OF FRONTAL
BOUNDARY TO THE AREA AND COVERAGE OF PRECIPITATION ASSOCIATED WITH
IT. GFS/MRF DEVELOP COPIOUS AMOUNTS OF PRECIP ACROSS THE SOUTHERN
HALF OF THE AREA ESP SATURDAY NIGHT INTO SUNDAY. ALTHOUGH THE
AMOUNTS MAY BE OVERDONE, SEVERAL WAVES THAT MOVE ALONG THE BOUNDARY
COULD BRING SOME GOOD RAINFALL AMOUNTS SOMEWHERE ACROSS MID ATLANTIC
INTO THE NORTHEAST. AT THIS POINT, WILL NOT GO HIGHER THAN CHC POPS
FOR SATURDAY NIGHT AND SUNDAY, WITH HIGHER CHC FOR SOUTHERN PART OF
THE AREA. LOOKS LIKE THE FRONT WILL BE FAR ENOUGH SOUTH EARLY NEXT
WEEK TO LEAVE IT DRY WITH RISING HEIGHTS AND TEMPS A BIT WARMER.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING WITH TEMPORARY MVFR
CEILINGS AND VISIBILITIES IN OCCASIONAL THUNDERSTORMS UNTIL EARLY
EVENING. TWD MORNING, CEILINGS WILL LOWER TO MVFR AT SYR AND UCA
WITH OCCASIONAL SHOWERS AS A FRONT APPROACHES. CONDITIONS WILL LOWER
AFTER 12Z WEDNESDAY TO MVFR AT ITH, ELM AND BGM WITH CHANCES FOR
SHOWERS INCREASING.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...SVR THUNDERSTORM WATCH UNTIL 6 PM
PA...SVR THUNDERSTORM WATCH UNTIL 6 PM

SHORT TERM...RRM
EXTENDED/AVIATION...JML
Hazardous weather outlook, Jun 1, 3:45 AM EDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 AM EDT TUE JUN 1 2004

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-010900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
345 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL GENERATE
THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SEVERE WEATHER. LARGE
HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

VAN AUSDALL

In the hours before

Special weather statement, Jun 1, 12:21 PM EDT, 4 hours 55 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-012200-

SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE BINGHAMTON NY
1221 PM EDT TUE JUN 1 2004

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH EFFECTIVE UNTIL 600 PM EDT TUESDAY EVENING FOR THE FOLLOWING
COUNTIES...

IN CENTRAL NEW YORK THIS WATCH INCLUDES...

BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...DELAWARE...
MADISON...ONEIDA...ONONDAGA...OTSEGO...SCHUYLER...SENECA...STEUBEN...
SULLIVAN...TIOGA...TOMPKINS AND YATES.

IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES...

BRADFORD...LACKAWANNA...LUZERNE...PIKE...SUSQUEHANNA...WAYNE AND
WYOMING.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE
THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE
HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A
WARNING IS ISSUED OR THREATENING WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS
FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR
VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM.

MJ
Special weather statement, Jun 1, 2:15 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT TUE JUN 1 2004

PAZ048-072-011845-
PIKE PA-WAYNE PA-
215 PM EDT TUE JUN 1 2004

...THUNDERSTORM WITH HAIL MOVING INTO THE AREA...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HAIL...NEAR HONESDALE...OR ABOUT 3 MILES SOUTH OF
PROMPTON...MOVING EAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
NARROWSBURG AND WESTCOLANG PARK AT 230 PM.

PEA SIZE HAIL HAS BEEN REPORTED WITH THIS STORM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

MJC
Special weather statement, Jun 1, 2:19 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 PM EDT TUE JUN 1 2004

PAZ039-043-011845-
SUSQUEHANNA PA-WYOMING PA-
219 PM EDT TUE JUN 1 2004

...THUNDERSTORM WITH HAIL MOVING INTO THE AREA...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HAIL...NEAR WYALUSING AND LACEYVILLE...MOVING EAST
AT 25 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
HOP BOTTOM AND NICHOLSON AT 245 PM.

THIS STORM IS CAPABLE OF PRODUCING PEA-SIZE HAIL OR LARGER.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

MJC
Special weather statement, Jun 1, 2:27 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
227 PM EDT TUE JUN 1 2004

NYZ018-011900-
ONONDAGA NY-
227 PM EDT TUE JUN 1 2004

...THUNDERSTORM WITH HAIL MOVING INTO THE AREA...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HAIL...NEAR AUBURN...OR ABOUT 3 MILES WEST OF
SKANEATELES...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
CEDARVALE AND LA FAYETTE AT 245 PM.
POMPEY AND WATERVALE AT 300 PM.

PEA SIZE HAIL OR LARGER IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

MJC
Special weather statement, Jun 1, 3:43 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
343 PM EDT TUE JUN 1 2004

PAZ044-072-012030-
LACKAWANNA PA-WAYNE PA-
343 PM EDT TUE JUN 1 2004

...THUNDERSTORM WITH HAIL MOVING ACROSS THE AREA...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HAIL...NEAR SCRANTON...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
LAKE ARIEL AND TRESSLARVILLE AT 400 PM.

EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS
STORM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

MSE
Special weather statement, Jun 1, 4:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
457 PM EDT TUE JUN 1 2004

NYZ009-018-036-037-012130-
MADISON NY-ONEIDA NY-ONONDAGA NY-
457 PM EDT TUE JUN 1 2004

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR SYRACUSE...OR
ABOUT 2 MILES NORTHEAST OF NORTH SYRACUSE...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
SOUTH BAY AND LAKEPORT AT 515 PM.
NEW LONDON AND VERONA MILLS AT 530 PM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WEATHER.GOV.

RRM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:20 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego25 min

Nearby

Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.